Update...and questions!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

redspot321
Regular Member


Date Joined Jan 2006
Total Posts : 303
   Posted 9/20/2008 7:13 PM (GMT -7)   
Well it looks like Humira is working for me. My  pain and BM's have reduced by 80% Oct 1st will be 8 weeks. My last injection hurt so bad I could not physically hold the pen to my leg. I think I lost about a third of the dose. It left a HUGE burise on my thigh~!
 
 
 
 
 
 
Its been a busy week!!!!
 
CT SCAN- Dialated loops and bowel wall thickening in three areas Right, left, middle. (dosent sound good)
 
Colonscopy this week showen "Normal colon and normal T. illieum"
 
Small bowel follow through- I think the study was flawed. The radiologist said he had never seen contrast go through someone as fast as it did me. Within 20 min. the contrast had filled my colon!! He said it usually takes an hour and they like to take a few  X rays along the way. All I got was 1 x ray then the fluroscopy. he said it looked like a normal study........
 
 
What would cause the contrast to flow through my system so quickly? Is there anythng to slow it down? This is why I often see the food I ate hours later non digested.
 
 
Next is the Capsule Endoscopy My doc wants me to take a dissolvable test pill first to make sure it will actuall pass before he gives me the real deal. he wants to see if the thickining is active CD or just Scar tissue.
 
Who knows. Anyone have comments or suggestions?
 
 
 
 
 
 
 
 
 
29 YO Male
 
-CD diagnosed in 2005 illieum
-63cm bowel resection in Feb 08
-Steroid dependant following surgery
Humira Start date 8/1/08


potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 9/20/2008 9:23 PM (GMT -7)   

I am so glad the Humira is starting to work for you.  Congrats!  The injections will get easier and easier I think.  I find the belly ones hurt less for me for some reason.  I always dread the thigh ones.  If I bruise, it is always on the thigh ones.  I also get the biggest red hot reactions on the thighs too. 

Sorry I don't have any good suggestions or comments with regard to your tests.  I hope all goes well. 


meowese
Regular Member


Date Joined Jan 2008
Total Posts : 121
   Posted 9/20/2008 11:00 PM (GMT -7)   
It's great that you're feeling better!

I don't have any advice but only one comment:
The contrast went through you in 20 minutes? That gooey disgusting stuff? I sat there for EIGHT HOURS pacing back and forth to make it move through my small intestine and repeatedly having x-rays to check its progress. It was so cold and they made me keep drinking more and more and eventually I just kept vomiting it up. Ugh! I'm, in a word, jealous!
Crohn's (diagnosed in 2006 and currently in remission), severe migraines, Seborrheic Derm., Hemolytic Uremic Syndrome (1994), chronic pain, ulcers/GERD and possibly Lupus. Medications: Nexium, Pentasa, Percocet and Vicodin as needed, Flintstone Vitamins (my favorite part!), calcium and magnesium supplements, vitamin D once weekly. I follow a low fiber, low residue diet.


redspot321
Regular Member


Date Joined Jan 2006
Total Posts : 303
   Posted 9/21/2008 5:53 AM (GMT -7)   
Yea, I was sitting in a chair the whole time too. Maybe Since I had a colonscopy the day before and only had 1 meal the night before (which went through me) the contrast had plenty of room to move.

29 YO Male
 
-CD diagnosed in 2005 illieum
-63cm bowel resection in Feb 08
-Steroid dependant following surgery
Humira Start date 8/1/08


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 9/21/2008 6:58 AM (GMT -7)   
It went through me fairly quickly as well. I think it varies really because the nurse said it did the same for another young woman about my size but took quite a while for a larger man that had been in earlier.

The humira burned? As in the substance against the inside of your body or just the needle? I ask because I start humira on Tuesday or am supposed to anyway. Any experience you have on it would be really great...

Do you know what they're going to do in response to the results of your CT scan?

I'm really not sure about the contrast flow though...except for why food would flow through so quickly. So..not sure..
20 years old, Diagnosed with severe Crohn's and colitis in May of 2008.
Currently taking:
Prednisone, pentasa, alinia, bentyl, prilosec, tandem plus, and the occasional ultracet
Surgery for ectopic pregnancy(very possibly due to Crohn's inflammation) in July of 2008.
Due to start Imuran September 17 depending on blood results.


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/21/2008 9:31 AM (GMT -7)   
Glad things are getting better. I think it was probably the previous cleaning out. Mine was soooo slow. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


onebloodonelife
Veteran Member


Date Joined Feb 2006
Total Posts : 842
   Posted 9/21/2008 9:56 AM (GMT -7)   
Glad Humira's working for you! When I was doing the shots, I never gave myself a thigh one. I figured they would hurt more because I have a lot more muscle there than on my belly. I just switched sides on my stomach every other week, then increased to every week, and at the end I was giving myself two shots in one week, and my stomach was never very sore afterwards. I did bruise a couple times, but nothing too bad.

Don't know why the contrast would move so quickly, but maybe just because our systems generally move faster anyway, it just goes quicker? Interesting either way.

Good luck with the capsule endoscopy! I did one a few weeks ago, and they're not bad at all. You just look a little like someone with explosives strapped to you haha tongue
Crohn's Disease for two years and counting (diagnosed March 8th, 2006)
Failed medications: Prednisone, Imuran, Remicade, Humira
Starting Tysabri the week of 9/22/08


redspot321
Regular Member


Date Joined Jan 2006
Total Posts : 303
   Posted 9/21/2008 9:59 AM (GMT -7)   
Humira Hurts. Im not going to lie!!

Its not the needle its the medication. This last one left a 1/2dollar sized bruise on my thigh. I couldnt hold the pen to my leg for the entire injection it was just too painful.

Make sure you ICe the site before you inject, something I did not do this last time. It makes a big difference. Also, let the medication reach room temp befor injecting.
29 YO Male
 
-CD diagnosed in 2005 illieum
-63cm bowel resection in Feb 08
-Steroid dependant following surgery
Humira Start date 8/1/08


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 9/21/2008 8:41 PM (GMT -7)   
That's awesome Red! I remember you were on LDN, so it didn't work for you?
Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. Just finished prednisone taper. Udo's Choice Probiotics (30 billion).
 
Betaine, digestive enzymes, Candicin (oil of oregano capsules).


redspot321
Regular Member


Date Joined Jan 2006
Total Posts : 303
   Posted 9/22/2008 4:33 AM (GMT -7)   
Rider Fan said...
That's awesome Red! I remember you were on LDN, so it didn't work for you?

I tried LDN twice and both times its seemed to work wonders but I could still never wean prednisone. Everytime Id wean I would flare.
 
I think I would like to try it again once I continue to feel better. I just have to look into the whole start / stop antibody Humira thing
 
confused  
29 YO Male
 
-CD diagnosed in 2005 illieum
-63cm bowel resection in Feb 08
-Steroid dependant following surgery
Humira Start date 8/1/08


randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 6049
   Posted 9/23/2008 1:13 AM (GMT -7)   
you dang right humira hurts! i just had my first one today and the second one in about an hour. i am not looking forward to it. burned like a banshee for about 5 minutes...
randynoguts 



     http://www.geocities.com/randynogutsweb/


redspot321
Regular Member


Date Joined Jan 2006
Total Posts : 303
   Posted 9/23/2008 4:02 AM (GMT -7)   
May have spoke too soon!! I started having cramping yesterday and woke up to intense pain all night. I have a partial obstruction!!
 
I go to the GI this morning, Im guessing the pill cam is going to be out nono   EVERYTIME I hit 10mg of PRED this happens. Im not taking it anymore. It has done nothing but prolong my agony. Id rather have surgery.
 
 
29 YO Male
 
-CD diagnosed in 2005 illieum
-63cm bowel resection in Feb 08
-Steroid dependant following surgery
Humira Start date 8/1/08

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:20 PM (GMT -7)
There are a total of 2,732,657 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
281 Guest(s), 7 Registered Member(s) are currently online.  Details
George_, MartiG, jdcd57, Randy Eichner, Broncofan18, Oranged, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer